Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

High BP, blurred vision, headache, chest pain. having hypothyroid. on amlodipine medication. family history of heart disease. Treatment ?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
hello i am 44 year old female non smoker very active 5 foot 7 in 145 pounds very healthy no caffine no red meat plenty of fruits and vegis . i do have hypothyroid disoreder i am on .50 mcg . my bp is 173 0ver 114 heart rate 86 i am on amlodipine 10 mg.i have blurred vision and a headache,also my upper chest left side i have pain on and off, i have a family history of heart disease. my father had a quadruple bipass in 1999 . both of my parents are deceased..
Posted Sat, 28 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Rhea Chanda 15 minutes later

Thanks for the query.

Your blood pressure is very high at present.With this high bp,you may have headache and blurred vision.

Your condition requires an emergency physical exam and ECG immediately to make a diagnosis. Hence I urge you to rush to the ER and get examined.

I dont think amlodipine 10 mg is enough for control your Blood pressure. You need to see your doctor for an immediate dose adjustment.

You may also be at risk for a stroke so you need to be alert. You already have history of heart disease in the family. You need to get a cardiological opinion as soon as possible.

You should also start aspirin prophylactically. But before that you should take your cardiologist's opinion.

Hope I have answered your query. Write back if you have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor